Alert archive / Nebraska / River Flood Warnings in 2014

River Flood Warning 3, NWS North Platte, NE

June 9, 2014Garden County, Keith County, Nebraska

NWS North Platte, NE issued this river flood warning at Jun 9, 2014, 3:43 AM MDT for Garden County, Keith County, Nebraska. It took effect at Jun 9, 2014, 9:00 AM MDT. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
Jun 9, 2014, 3:43 AM MDT (09:43 UTC)
In effect from
Jun 9, 2014, 9:00 AM MDT
Expired
Jun 12, 2014, 12:00 AM MDT
In force
63 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
Minor

Counties Garden County, NE, Keith County, NE

The radar

The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 09:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Platte River at Lewellen (LEWN1).

Action stage
7 ft
Minor stage
8 ft
Moderate stage
9 ft
Major stage
10 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WGUS43 KLBF 090943
FLWLBF
BULLETIN -IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTH PLATTE NE 
443 AM CDT MON JUN 9 2014

...THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN NEBRASKA...

  NORTH PLATTE RIVER AT LEWELLEN AFFECTING GARDEN AND KEITH COUNTIES.
  
  NORTH PLATTE RIVER NEAR NORTH PLATTE AFFECTING LINCOLN COUNTY.
  
.HIGH RIVER LEVELS...COMBINED WITH HEAVY RAINFALL FROM THE PAST SEVERAL
DAYS...HAS LED TO HIGH WATER LEVELS ON THE NORTH PLATTE RIVER ABOVE
AND BELOW KINGSLEY DAM. MINOR FLOODING IS FORECAST ALONG THE NORTH
PLATTE RIVER AT LEWELLEN AND AT NORTH PLATTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER 
COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR 
CAR TO CROSS SAFELY AND THE ROAD BENEATH MAY NOT BE INTACT. VEHICLES 
CAUGHT IN RISING WATERS SHOULD BE ABANDONED QUICKLY. 

&&

NEC069-101-100943-
/O.NEW.KLBF.FL.W.0003.140609T1500Z-140612T0600Z/
/LEWN1.1.ER.140609T1500Z.140610T0600Z.140611T0600Z.UU/
343 AM MDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH PLATTE RIVER AT LEWELLEN.
* FROM THIS MORNING TO LATE WEDNESDAY NIGHT.
* AT 10:00 PM SUNDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
  TO RISE TO NEAR 8.3 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING.
* IMPACT...AT 8.5 FEET...MODERATE FLOOD STAGE. FLOODING AROUND 
  FAIRGROUND STREET...COUNTY ROAD 46...COUNTY ROAD 199A AND COUNTY 
  ROAD 44A EAST OF HIGHWAY 26. HOMES NEAR AND ALONG THE RIVER MAY 
  BEGIN TO FLOOD.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 8.3 FEET 
  ON JUN 6 1997.

&&

LAT...LON  4136 10235 4140 10235 4130 10196 4126 10197


$$

NEC111-100943-
/O.NEW.KLBF.FL.W.0004.140610T1200Z-140612T1200Z/
/NPTN1.1.ER.140610T1200Z.140610T1800Z.140611T1200Z.NR/
443 AM CDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NORTH PLATTE RIVER NEAR NORTH PLATTE.
* FROM TUESDAY MORNING TO THURSDAY MORNING.
* AT 4:00 AM MONDAY THE STAGE WAS 5.1 FEET. 
* FLOOD STAGE IS 6.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 6.1 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY WEDNESDAY MORNING.
* IMPACT...AT 6.0 FEET...MINOR FLOOD STAGE. MINOR FLOODING OF LOW 
  LYING AND AGRICULTURAL LAND BEGINS ALONG THE NORTH BANK OF THE 
  NORTH PLATTE RIVER FROM HIGHWAY 83 TO APPROXIMATELY 4 MILES WEST OF
  HIGHWAY 83 SOUTH OF NORTH RIVER ROAD.  MINOR WATER INTRUSIONS INTO 
  LOW LYING AREAS OF CODY PARK IN NORTH PLATTE BEGINS. PEOPLE SHOULD 
  BE CAUTIONED AGAINST BEING IN THE WATER ALONG THE BANKS OF THE 
  RIVER ESPECIALLY NEAR CODY PARK. 
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 6.1 FEET 
  ON JAN 14 1985.

&&

LAT...LON  4124 10087 4119 10087 4115 10075 4110 10069 
      4112 10064 4114 10067      

$$

CLB

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 9, 3:05 AM MDT, 38 minutes earlier.

Area forecast discussion, Jun 9, 3:05 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
405 AM CDT MON JUN 9 2014

.SYNOPSIS...
ISSUED AT 400 AM CDT MON JUN 9 2014

H5 ANALYSIS FROM EARLIER THIS EVENING HAS A STRONG H5 DISTURBANCE
OVER CENTRAL COLORADO WITH A TROUGH EXTENDING SOUTH INTO EASTERN
NEW MEXICO. LOW AMPLITUDE RIDGING WAS PRESENT OVER THE WESTERN
CONUS...WITH ZONAL FLOW OVER THE EASTERN THIRD OF THE UNITED
STATES. WV AND RADAR IMAGERY AS OF 3 AM CDT...HAS THE UPPER
LEVEL SHORTWAVE CENTERED SOUTH OF GOODLAND KS. AT THE
SURFACE...LOW PRESSURE WAS LOCATED OVER CENTRAL KS...WITH DECENT
HIGH PRESSURE OVER RAWLINS WYOMING. A DECENT SURFACE PRESSURE
GRADIENT EXTENDED ACROSS THE SRN HALF OF THE FORECAST AREA WITH
NORTHERLY AND NORTHEASTERLY WINDS APPG 45 MPH FOR GUSTS. BASED ON
CURRENT OBS...LOW END ADVISORY WINDS ARE CONTINUING ROUGHLY SOUTH
OF INTERSTATE 80. THEN THERE IS THE RAIN...WHICH HAS CONTINUED
ALL EVENING AND CONTINUES INTO EARLY THIS MORNING. THE BACK EDGE
OF THE RAIN HAS BECOME MORE DEFINED OVER THE LAST COUPLE OF HRS
AND EXTENDED FROM NEAR VALENTINE TO CHAPPELL. EAST OF THIS
LINE...WIDESPREAD RAIN SHOWERS CONTINUE. RAINFALL RATES WITH THE
HEAVIER SHOWERS WERE ON THE ORDER OF 20 TO 30 HUNDREDTHS OF AN
INCH PER HOUR. WITH CLOUDY SKIES IN PLACE ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA...TEMPERATURES WERE AROUND 50 DEGREES.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 400 AM CDT MON JUN 9 2014

FOR TODAY...THE MAIN FORECAST CHALLENGES ARE WINDS AND TIMING OF
THE END OF PRECIPITATION ACROSS WESTERN AND NORTH CENTRAL NE THIS
AFTERNOON. OVER THE NEXT 12 HRS...THE STRONG
SHORTWAVE...RESPONSIBLE FOR THE SHOWERS ACROSS THE FORECAST
AREA...WILL CLOSE OFF..AND DRIFT SOUTH SOUTHEAST INTO SOUTH
CENTRAL KS. THE NAM 305K THETA E SURFACE CONTINUES TO HINT AT
DECENT LIFT ACROSS SRN AND EASTERN PORTIONS OF THE FORECAST AREA
THROUGH 18Z THIS MORNING. BY THIS AFTERNOON...A SECONDARY AREA OF
PCPN AND A NEW DEFORMATION ZONE WILL ESTABLISH ITSELF OVER NRN KS
INTO FAR SWRN NEBRASKA. IN THE MEANTIME...THROUGH MID
MORNING...LOCATIONS ROUGHLY EAST OF A LINE FROM AINSWORTH TO
OGALLALA COULD SEE AN ADDITIONAL HALF TO AN INCH OF RAINFALL.
CONFIDENCE IN FLASH FLOODING ACROSS THE REGION HAS DECREASED
SOMEWHAT OVER THE PAST HOUR OR TWO AS THE HEAVIEST RAINFALL RATES
WERE A QUARTER TO A HALF AN INCH PER HOUR PER METARS. IN ADDITION
TO RAINFALL...WE WILL HAVE THE WIND TO CONTEND WITH ACROSS
SOUTHWESTERN NEBRASKA THIS MORNING AS THE SWRN CWA REMAINS IN A
DECENT PRESSURE GRADIENT BETWEEN HIGH PRESSURE OVER SRN WYOMING
AND A SURFACE LOW OVER KS. THIS GRADIENT IS EXPECTED TO RELAX
SOMEWHAT THIS AFTERNOON ALONG WITH WIND SPEEDS ACROSS THE AREA.
CLOUDS WILL PERSIST INTO THE AFTERNOON HOURS FOR MOST LOCATIONS
IN THE CWA AND THIS WILL GIVE US HIGHS IN THE 60S FOR THE
FORECAST AREA TDY. SKIES WILL CLEAR TONIGHT BEHIND THE EXITING
SYSTEM...HOWEVER THERE MAY BE A FOG THREAT...ESPECIALLY IN THE
EASTERN FORECAST AREA TONIGHT PER THE LATEST NAM BL RH FIELD.
ATTM WILL HOLD OFF ON THE MENTION OF FOG HOWEVER...AS THE
STATISTICAL GUIDANCE DOES NOT SUPPORT FOG ATTM. LOWS TONIGHT WILL
BE COOL WITH READINGS IN THE MID TO UPPER 40S.

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 400 AM CDT MON JUN 9 2014

MORE SEASONAL TEMPS /UPPER 70S TO LOWER 80S/ AND DRY FOR TUESDAY
AS WEAK RIDGING ACROSS THE CENTRAL ROCKIES INTO THE HIGH PLAINS.
A TROUGH DEVELOPS ALONG THE FRONT RANGE...HOWEVER LITTLE MOISTURE
TO WORK WITH SO EXPECT MOSTLY SUNNY SKIES.

RIDGE BUILDS FOR WEDNESDAY...HOWEVER A COLD FRONT WILL ENTER NW
NEB. HIGHS STAY IN THE 70S ALONG BEHIND THE FRONT...HOWEVER 80S
AHEAD OF THE FRONT. MOISTURE RETURN DOES DEVELOP
WEDNESDAY...HOWEVER PWATS DO NOT INCREASE ABOVE THE 50 PERCENTILE
UNTIL MID AFTERNOON. WHILE AN INCREASE OF CLOUDS ANTICIPATED
EARLY IN THE DAY...AS FRONT MOVES INTO THE CWA...THE PRECIP
LIKELY WILL HOLD OFF UNTIL LATER IN THE DAY. THE FRONTAL
PLACEMENT...ALONG WITH THE MOISTURE RETURN...WILL BE KEY TO
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. GFS IS SLOWEST WITH THE
FRONT WHILE THE NAM IS THE FAST. WILL SPLIT THE DIFFERENCE WHICH
IS CLOSE TO THE ECMWF.

HIGH PRESSURE PUSHES INTO THE REGION FOR THURSDAY WITH COOLER
TEMPS AND DRY. SHORT LIVED COLD SNAP WESTERN RIDGE REDEVELOPS
QUICKLY AND PUSHES ACROSS THE ROCKIES AND HIGH PLAINS FOR FRIDAY
AND SATURDAY. A TROUGH DIGS INTO THE PAC NW WITH A UPPER LEVEL
LOW TO TRACK EAST NEAR THE US/CANADA BORDER. ANOTHER FRONTAL
PASSAGE OVER THE WEEKEND WITH ANOTHER CHANCE FOR THUNDERSTORM
DEVELOPMENT.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1215 AM CDT MON JUN 9 2014

SHOWERS WILL BE WIDESPREAD ACROSS MUCH OF WESTERN AND NORTH
CENTRAL NEBRASKA OVERNIGHT AND INTO MONDAY MORNING WHICH WILL
LEAD TO MVFR AVIATION CONDITIONS. GENERALLY LIGHT RAIN WILL END
AT THE KVTN TERMINAL BY 09Z. TO THE SOUTH...SHOWERS AND A FEW
EMBEDDED THUNDERSTORMS WILL PERSIST AT THE KLBF AREA THROUGH
08Z...FOLLOWED BY 3SM +SHRA IMPROVING TO 5SM -SHRA AFER 10Z. CIGS
AT KLBF SHOULD FALL TO MVFR NEAR OVC012 THROUGH 17Z...THEN
IMPROVE TO VFR BY 21Z. WINDS AT THE KLBF TERMINAL WILL REMAIN
STRONG NEAR 01024G34KT UNTIL 17Z...THEN DIMINISH IN THE AFTN.

&&

.HYDROLOGY...
ISSUED AT 400 AM CDT MON JUN 9 2014

WILL KEEP THE INHERITED FLOOD WATCH GOING FOR NOW. REALIZE THE
FLASH FLOODING THREAT IS LIMITED GIVEN THE QUARTER TO HALF AN
INCH PER HOUR RAINFALL RATES...HOWEVER SOME LOCALIZED FLOODING
ISSUES MAY OCCUR...ESPECIALLY IN URBAN FLOOD PRONE AREAS. ALSO
WITH THE LIGHT TO MODERATE RAINFALL CONTINUING INTO THE MID
MORNING HOURS...FEEL THERE IS STILL THE THREAT FOR SOME MINOR
FLOODING. AS FOR THE RIVERS...NUMEROUS RIVER STATEMENTS HAVE BEEN
ISSUED ALONG THE NORTH PLATTE RIVER AT NORTH PLATTE AND
LEWELLEN...THE PLATTE RIVER AT BRADY...AS WELL AS STINKING WATER
AND FRENCHMEN CREEK. A FLOOD WARNING REMAINS IN EFFECT ALONG THE
SOUTH PLATTE RIVER AT ROSCOE...AND A FLOOD ADVISORY IS IN EFFECT
ALONG THE SOUTH PLATTE RIVER AT NORTH PLATTE.

&&

.CLIMATE...
ISSUED AT 400 AM CDT MON JUN 9 2014

AS OF 3 AM CDT THE VALENTINE ASOS HAS RECORDED A STORM TOTAL OF
1.54 INCHES. THIS STORM TOTAL COMBINED WITH AN IMPRESSIVE WET
START TO JUNE OF 4.76 INCHES...THROUGH THE FIRST 7 DAYS...RESULTS
IN AN WHOPPING 6.30 INCHES SO FAR FOR THE MONTH...AND IT IS ONLY
JUNE 9 NOT TO MENTION THERE IS STILL LIGHT RAIN ONGOING. THIS
MONTHLY TOTAL ALREADY RANKS AS THE 8TH WETTEST JUNE ON
RECORD...AND THERE ARE 21 MORE DAYS OF JUNE. NUMBER ONE ON THE
LIST WAS SET IN 1905 WITH A TOTAL OF 8.18 INCHES.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR
NEZ024>027-036>038-057>059-069>071.

WIND ADVISORY UNTIL 1 PM CDT /NOON MDT/ THIS AFTERNOON FOR
NEZ058-059-069>071.

&&

SYNOPSIS...CLB
SHORT TERM...CLB
LONG TERM...MASEK
AVIATION...ROBERG
HYDROLOGY...CLB
CLIMATE...MASEK
Hazardous weather outlook, Jun 8, 9:59 PM MDT, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1059 PM CDT SUN JUN 8 2014

NEZ004>010-022>029-035>038-056>059-069>071-094-100400-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1059 PM CDT SUN JUN 8 2014 /959 PM MDT SUN JUN 8 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL REMAIN WIDESPREAD
ACROSS THE REGION TONIGHT. HEAVY RAIN WILL OCCUR IN SOME AREAS
WHICH COULD RESULT IN LOCALIZED FLOODING. PLEASE SEE THE LATEST
FLOOD WATCH PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE POTENTIAL FOR HEAVY RAIN AND FLOODING WILL CONTINUE INTO
EARLY MONDAY BEFORE DIMINISHING THROUGH THE AFTERNOON.

THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY NIGHT...THURSDAY
NIGHT...AND INTO THE WEEKEND ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KAR

In the hours before

Local storm report, Jun 9, 2:59 AM MDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 AM CDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 AM     HEAVY RAIN       2 W NORTH PLATTE        41.13N 100.81W
06/09/2014  M2.02 INCH       LINCOLN            NE   NWS EMPLOYEE

            STORM TOTAL RAINFALL THROUGH 340 AM CDT WAS 2.02 INCHES.
            AT ONSET OF EVENT...TWO TENTHS OF AN INCH FELL IN A 5
            MINUTE PERIOD.

&&

CARMEL

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 9:08 PM MDTAreal Flood AdvisoryLBFDeuel, Garden, Keith, Perkins4 hr
Jun 9, 3:43 AM MDTRiver Flood WarningLBFLincoln3 days
Jun 9, 8:09 AM MDTAreal Flood AdvisoryLBFCherry3 hr

Nearby

River Flood Warnings in Nebraska, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.